Alert archive / Michigan / Flash Flood Warnings in 2009
Flash Flood Warning 4, NWS Detroit, MI
NWS Detroit, MI issued this flash flood warning at Jun 25, 2009, 4:21 PM EDT for Lapeer County, Macomb County, Oakland County, Michigan. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 25, 2009, 4:21 PM EDT (20:21 UTC)
- Expired
- Jun 25, 2009, 7:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Flood severity
- None
Counties Lapeer County, MI, Macomb County, MI, Oakland County, MI
The radar
The Detroit radar (KDTX), 22 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 4:27 PM EDT | FLASH FLOOD | Lake Orion, MI | ESTIMATED 2 INCHES OF RAIN OVER 3.5 HOURS. |
| Jun 25, 4:30 PM EDT | HEAVY RAIN 1.4 | Ray Center, MI | TOTAL OVER 1.5 HOURS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 8.4 hours before the alert went out and 18 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 951 J/kg
- Mixed-layer CIN
- -139 J/kg
- Mixed-layer LCL
- 1793 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KDTX 252021
FFWDTX
MIC087-099-125-252330-
/O.NEW.KDTX.FF.W.0004.090625T2021Z-090625T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
421 PM EDT THU JUN 25 2009
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* FLASH FLOOD WARNING FOR...
MACOMB COUNTY IN SOUTHEAST MICHIGAN
NORTHEASTERN OAKLAND COUNTY IN SOUTHEAST MICHIGAN
SOUTHWESTERN LAPEER COUNTY IN SOUTHEAST MICHIGAN
* UNTIL 730 PM EDT
* AT 418 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. SURFACE REPORTS AND RADAR ESTIMATES INDICATE 3 TO 5
INCHES HAVE RAIN HAVE ALREADY FALLEN WITH ANOTHER 1 TO 2 INCHES
POSSIBLE THROUGH 6 PM.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...MOUNT
CLEMENS...OXFORD...ROMEO...ST. CLAIR SHORES...DRYDEN...HADLEY...
MACOMB TOWNSHIP...METAMORA...ORTONVILLE...ROCHESTER AND STERLING
HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
A FLASH FLOODING WARNING MEANS THAT FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4247 8289 4257 8312 4286 8352 4288 8351
4289 8346 4299 8346 4301 8345 4297 8314
4271 8281
$$
DRC2 follow-up statements
000
WGUS73 KDTX 252126
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
526 PM EDT THU JUN 25 2009
MIC087-099-125-252330-
/O.CON.KDTX.FF.W.0004.000000T0000Z-090625T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAPEER MI-MACOMB MI-OAKLAND MI-
526 PM EDT THU JUN 25 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR NORTHEASTERN OAKLAND...
MACOMB AND SOUTHWESTERN LAPEER COUNTIES UNTIL 730 PM EDT...
AT 524 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL REDEVELOPING ACROSS THE
WARNED AREA. DOPPLER RADAR ESTIMATED UP TO 5 INCHES OF RAIN HAVE
FALLEN THROUGH 5 PM.
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...MOUNT CLEMENS...OXFORD...ROMEO...ST. CLAIR SHORES...
DRYDEN...HADLEY...MACOMB TOWNSHIP...METAMORA...ORTONVILLE...ROCHESTER
AND STERLING HEIGHTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.
A FLASH FLOOD WARNING MEANS THAT FLASH FLOODING IS IMMINENT OR
OCCURRING. IF YOU ARE IN THE WARNING AREA...MOVE TO HIGHER GROUND
IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 4247 8289 4257 8312 4286 8352 4288 8351
4289 8346 4299 8346 4301 8345 4297 8314
4271 8281
$$
SF/DRC000
WGUS73 KDTX 252330
FFSDTX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
730 PM EDT THU JUN 25 2009
MIC087-099-125-252343-
/O.EXP.KDTX.FF.W.0004.000000T0000Z-090625T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LAPEER MI-MACOMB MI-OAKLAND MI-
730 PM EDT THU JUN 25 2009
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR NORTHEASTERN
OAKLAND...MACOMB AND SOUTHWESTERN LAPEER COUNTIES WILL BE ALLOWED TO
EXPIRE AT 730 PM EDT...
EXCESS RUNOFF FROM RECENT HEAVY RAIN HAS ENDED OVER THE WARNED AREA.
FLASH FLOOD WATERS ARE SLOWLY RECEDING. HOWEVER...ADDITIONAL SCATTERED
THUNDERSTORMS THIS EVENING MAY AGGRAVATE SOME OF THE FLOODING. SOME
RIVERS AND SMALL STREAMS MAY STILL CONTINUE TO RISE. PERSONS
SHOULD STILL REMAIN CAUTIOUS WHEN TRAVELING THIS EVENING.
LAT...LON 4247 8289 4257 8312 4286 8352 4288 8351
4289 8346 4299 8346 4301 8345 4297 8314
4271 8281
$$
SF/DRCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 1:38 PM EDT, 2 hours 43 minutes earlier.
Area forecast discussion, Jun 25, 1:38 PM EDT, 2 hours 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 138 PM EDT THU JUN 25 2009 .AVIATION... VERY UNSTABLE ATMOSPHERE IN PLACE ACROSS ALL TAF SITES THIS AFTERNOON SOUTH OF A COLD FRONT LOCATED ACROSS MID MICHIGAN. CU FIELD HAS BEGUN TO DEVELOP AS SHOWN ON VISIBLE SATELLITE AND SHOULD INCREASE IN COVERAGE WITH THE ABUNDANT LOW LEVEL MOISTURE IN PLACE. STRONG INSTABILITY IN COMBINATION WITH GOOD UPPER LEVEL SUPPORT WILL PROVIDE A VERY GOOD CHANCE FOR THUNDERSTORMS TO IMPACT TAF SITES EARLY THIS EVENING. MOST OF THE ACTIVITY SHOULD EXIT THE SITES BY ABOUT 10 PM. WILL MONITOR STORM DEVELOPMENT AND AMEND TAFS AS NECESSARY FOR TIMING. OVERNIGHT...SKIES SHOULD CLEAR AS WINDS BECOME NORTHERLY BEHIND THE PASSING COLD FRONT. && .PREV DISCUSSION...ISSUED 358 AM EDT THU JUN 25 2009 SHORT TERM...TODAY A WEAK ILL-DEFINED SURFACE BOUNDARY IS SHOWN EXTENDING ACROSS CENTRAL MICHIGAN ON THE 07Z SURFACE ANALYSIS. THIS FRONT WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT TODAY AS IT SLIDES SOUTH INTO THE HUMID AND UNSTABLE AIRMASS ACROSS SOUTHERN MICHIGAN. SOME CONVECTION IS STILL POSSIBLE ACROSS THE SAGINAW VALLEY AND THUMB LATER THIS MORNING ALONG THE FRONTAL BOUNDARY AS WEAK SHORT ENERGY NOTED UPSTREAM OVER WISCONSIN PASSES ACROSS LOWER MICHIGAN. MORE NUMEROUS CONVECTION IS EXPECTED DURING THE AFTERNOON AS THE MID LEVEL WAVE NOW OVER THE MANITOBA/ONTARIO BORDER SLIDES ACROSS THE NORTHERN GREAT LAKES AND AMPLIFIES...ALLOWING MID LEVEL HEIGHTS TO DROP ACROSS SOUTHERN MICHIGAN. ADDITIONAL UPSTREAM SHORT WAVE ENERGY AND CONVERGENCE ALONG THE SURFACE FRONT AND/OR OTHER SURFACE BOUNDARIES WILL HELP FOCUS CONVECTIVE DEVELOPMENT THIS AFTERNOON. THE UPPER FLOW WILL ALSO BECOME INCREASINGLY DIFFLUENT DURING THE COURSE OF THE DAY...AND EXIT REGION JET DYNAMICS WILL INCREASE AS THE UPPER JET MAX OBSERVED OVER SOUTHERN SASKATCHEWAN ON THE 00Z UPPER AIR PLOTS DIVES INTO THE WESTERN GREAT LAKES. UPSTREAM 00Z SOUNDINGS REVEALED A DEEP ELEVATED MIXED LAYER...WHICH WILL ADVECT ACROSS THE FORECAST AREA TODAY AND COMBINE WITH DAYTIME HEATING AND MOISTURE POOLING ALONG THE SURFACE FRONT TO CREATE AMPLE INSTABILITY. MODEL SOUNDINGS INDICATE 0-1KM MIXED LAYER CAPE APPROACHING 2000 J/KG. A 40-45KT 500MB WIND MAX IS EXPECTED TO PROGRESS INTO THE STATE DURING THE AFTERNOON...ACCOMPANIED BY A SURGE OF MID LEVEL DRY AIR. THESE FACTORS WILL FAVOR LINEAR CONVECTIVE MODES WITH THE THREAT FOR DAMAGING WIND GUSTS. GIVEN THE POTENTIAL FOR PREFRONTAL TROUGHING/LAKE BREEZE BOUNDARIES/CONVECTIVE OUTFLOW...STORM RELATIVE HELICITY MAY FAVOR SOME SUPERCELLS EARLY IN THE CONVECTIVE EVENT. ALL THESE FACTORS HAVE LED TO SPC PLACING ALL OF SOUTHEAST MICHIGAN IN A SLIGHT RISK FOR SEVERE WEATHER ON THE DAY ONE OUTLOOK. SURFACE DEWPOINTS ARE EXPECTED TO BE IN THE UPPER 60S/LOWER 70S ALONG AN AHEAD OF THE SURFACE FRONT. WHILE THERE WILL BE SOME MID AND HIGH LEVEL CLOUDS AROUND THIS MORNING...ENOUGH HEATING IS EXPECTED TO CREATE ANOTHER HOT AND HUMID DAY. IN ANTICIPATING A LATER START TO CONVECTION ALONG AND SOUTH OF I-94...MAX TEMPS NEAR 90 LOOK REASONABLE. MEANWHILE...IN ANTICIPATING EARLY TO MID AFTERNOON CONVECTION...WILL KEEP FORECAST HIGHS IN THE 80S NORTH OF THE I-94 CORRIDOR. LONG TERM...TONIGHT THROUGH WEDNESDAY UPPER TROUGH WILL EXIT EAST OUT OF MICHIGAN EARLY TONIGHT AS UPPER RIDGING BUILDS TO OUR WEST. THIS WILL ALLOW LOWER MICHIGAN TO FALL UNDER THE INFLUENCE OF SURFACE HIGH PRESSURE...AND BRING AN END TO ANY LINGERING SHOWERS AND THUNDERSTORMS DURING THE LATE EVENING. SURFACE HIGH PRESSURE WILL THEN HOLD INTO SATURDAY AS THE UPPER RIDGE AXIS SLOWLY TRANSLATES EAST ACROSS THE GREAT LAKES. SOME QUESTION AS TO HOW MUCH INSTABILITY WILL BE PRESENT ON FRIDAY AS LAKE BREEZES MOVE INLAND. GFS MODEL SOUNDINGS FROM 00Z INDICATE ENOUGH WARMING ALOFT FROM THE RIDGE TO INHIBIT THUNDERSTORM FORMATION...HOWEVER THE NAM IS A BIT STEEPER WITH THE MID LEVEL LAPSE RATES AND ALLOWS A DEEPER LAYER OF INSTABILITY TO DEVELOP. WILL CONTINUE TO FOLLOW THE MORE STABLE GFS AS UPPER RIDGING BUILDS IN AND WATCH FOR ANY WESTWARD SHIFT WITH THE RIDGE AXIS WHICH COULD PREVENT SOME OF THE WARMING ALOFT SHOWN ON THE GFS SOUNDINGS. STRONG UPPER LOW OVER BRITISH COLUMBIA WILL TRACK ACROSS CANADA AND INTO THE WESTERN GREAT LAKES ON SATURDAY/SATURDAY NIGHT. THIS WILL PUSH A STRONG SURFACE LOW ACROSS THE NORTHERN GREAT LAKES SATURDAY NIGHT...THOUGH MODELS CONTINUE TO DIFFER ON WHETHER THE CENTER OF THIS SYSTEM WILL PUSH ACROSS CENTRAL ONTARIO OR NORTHERN MICHIGAN...LEADING TO SOME DIFFERENCES WITH WHERE THEY PLACE THE FRONTAL BOUNDARIES/OCCLUSION AND INSTABILITY. RECENT SHIFT TO NOCTURNAL TIMING OF FRONTAL/OCCLUSION PASSAGE WOULD BODE FAVORABLE FOR SOUTHEAST MICHIGAN AS THIS WOULD KEEP THE HIGHEST SURFACE/MIXED LAYER INSTABILITY WELL TO OUR WEST OVER WISCONSIN SATURDAY AFTERNOON/EVENING. DID LEAVE SOME POPS IN FOR LATE SATURDAY AFTERNOON...BUT THIS WAS MORE TO COVER UNCERTAINTY IN TIMING RATHER THAN INSTABILITY AND LIFT AHEAD OF THE SYSTEM. 00Z GFS/NAM SOUNDINGS ARE ACTUALLY QUITE STABLE NOW FOR SATURDAY AFTERNOON...ESPECIALLY IN THE MID LEVELS. CHANCES FOR SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY OVERNIGHT ON SATURDAY AS THE SYSTEM MOVES ACROSS...WITH SOME ACTIVITY LINGERING INTO THE FIRST HALF OF THE DAY ON SUNDAY. WILL HAVE TO KEEP AN EYE ON MODEL TIMING HOWEVER...AS WE HAVE SEEN A TENDENCY TO SLOW THINGS DOWN OVER THE PAST FEW DAYS. MEDIUM RANGE MODELS ARE IN FAIRLY GOOD AGREEMENT WITH THE CANADIAN UPPER LOW STALLING OVER THE GREAT LAKES SUNDAY THROUGH WEDNESDAY. WHILE ANY SHORTWAVES AND FRONTS WILL BE HARD TO TIME...SUFFICIENT MOISTURE AND GOOD INSTABILITY GENERATED FROM THE UPPER COLD POOL SUPPORTS A BROAD-BRUSH CHANCE OF SHOWERS ALONG WITH DAYTIME THUNDERSTORMS THROUGH THE PERIOD. HAVE ALSO COOLED THE FORECAST SLIGHTLY AS WE SHOULD EXPECT BELOW NORMAL TEMPERATURES UNDER THE UPPER LOW. MARINE... A WEAK COLD FRONT AND UPPER LEVEL DISTURBANCE WILL TRIGGER SEVERAL ROUNDS OF THUNDERSTORMS TODAY. SOME OF THESE STORMS WILL BE STRONG TO SEVERE WITH THE POTENTIAL FOR WIND GUSTS GREATER THAN 40 KNOTS. WEAK HIGH PRESSURE WILL EXPAND ACROSS THE AREA ON FRIDAY AND LINGER INTO SATURDAY...PROVIDING LIGHT WINDS AND IDEAL BOATING CONDITIONS. A STRONG COLD FRONT IS FORECAST TO MOVE THROUGH THE REGION EARLY SUNDAY. THIS SYSTEM WILL TRIGGER THUNDERSTORMS. COLD AIR ADVECTION BEHIND THIS FRONT MAY BE STRONG ENOUGH TO CREATE SOME GUSTY WINDS AND HIGHER WAVES SUNDAY INTO EARLY MONDAY. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && AVIATION.....DRK SHORT TERM...SC LONG TERM....HLO MARINE.......SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jun 25, 3:40 PM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 340 PM EDT THU JUN 25 2009 MIZ047>049-053>055-060>063-068>070-075-076-082-083-260845- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 340 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR ALL OF SOUTHEAST MICHIGAN WITH THE EXCEPTION OF MIDLAND...BAY AND HURON COUNTIES. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A SLIGHT CHANCE OF A TORNADO WITH THE STRONGEST STORMS. ANY STORM THAT DEVELOPS WILL PRODUCE INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS THAT DEVELOP WILL MOVE EAST-SOUTHEAST AT 20 MPH. A WEAK COLD FRONT WILL PUSH ACROSS THE REGION FROM THE NORTH TODAY. HUMID AND UNSTABLE AIR ALONG AND IN ADVANCE OF THIS FRONT WILL TRIGGER THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS A STRONG COLD FRONT SLIDES ACROSS THE REGION. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY THROUGH WEDNESDAY AS A LOW PRESSURE SYSTEM LINGERS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-260845- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 340 PM EDT THU JUN 25 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 10 PM FOR THE NEARSHORE WATERS FROM PORT HURON TO PORT SANILAC. THUNDERSTORMS WILL CONTINUE TO DEVELOP INTO THE EVENING HOURS. THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 70 MPH AND HAIL TO ONE INCH IN DIAMETER. THERE IS ALSO A SLIGHT CHANCE OF A TORNADO WITH THE STRONGEST STORMS. ANY STORM THAT DEVELOPS WILL PRODUCE INTENSE RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING. THUNDERSTORMS THAT DEVELOP WILL MOVE EAST-SOUTHEAST AT 20 MPH. A WEAK COLD FRONT WILL PUSH ACROSS THE REGION FROM THE NORTH TODAY. HUMID AND UNSTABLE AIR ALONG AND IN ADVANCE OF THIS FRONT WILL TRIGGER THE THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT INTO SUNDAY AS A STRONG COLD FRONT SLIDES ACROSS THE REGION. THE CHANCE OF THUNDERSTORMS WILL CONTINUE THROUGH MONDAY THROUGH WEDNESDAY AS A LOW PRESSURE SYSTEM LINGERS OVER THE REGION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS OCCURRED. MR YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Jun 25, 3:53 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
353 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM TSTM WND GST WESTLAND 42.32N 83.38W
06/25/2009 E60 MPH WAYNE MI TRAINED SPOTTER
1-2 INCH DIAMETER LIMBS DOWN.
&&
MBABICHLocal storm report, Jun 25, 3:59 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
359 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM TSTM WND DMG TYRONE TOWNSHIP 42.73N 83.75W
06/25/2009 LIVINGSTON MI AIRPLANE PILOT
NEAREST INTERSECTION IS ARGENTINE AND JONES. 6-18 INCH
LIMBS DOWN. WATER PONDING ON THE ROAD.
&&
MBABICHLocal storm report, Jun 25, 4:04 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
404 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG MOUNT CLEMENS 42.60N 82.88W
06/25/2009 MACOMB MI TRAINED SPOTTER
MULTIPLE 6 INCH DIAMETER TREES DOWN. NO POWER.
0345 PM TSTM WND DMG WASHINGTON 42.72N 83.04W
06/25/2009 MACOMB MI TRAINED SPOTTER
VAN DYKE AND ROMEO PLANK ROAD. 12 INCH DIAMETER TREES
DOWN, NUMEROUS POWER POLES DOWN.
0355 PM TSTM WND GST CLINTION TOWNSHIP 42.59N 82.92W
06/25/2009 E60.00 MPH MACOMB MI AIRPLANE PILOT
DOWNED TREES AND POWER LINES. TRAFFIC LIGHTS ARE OUT.
&&
MBABICHLocal storm report, Jun 25, 4:07 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
407 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND DMG ST. CLAIR SHORES 42.49N 82.89W
06/25/2009 MACOMB MI TRAINED SPOTTER
5 INCH DIAMETER/15 FT LONG BRANCHES DOWN.
0345 PM TSTM WND GST FRASER 42.54N 82.95W
06/25/2009 E75.00 MPH MACOMB MI TRAINED SPOTTER
24 INCH DIAMETER TREE DOWN. LOCATED AROUND 14 MILE ROAD
AND GROESBECK.
&&
MBABICHLocal storm report, Jun 25, 4:18 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
418 PM EDT THU JUN 25 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HEAVY RAIN LAKE ORION 42.78N 83.24W
06/25/2009 M1.14 INCH OAKLAND MI TRAINED SPOTTER
0400 PM TSTM WND DMG STERLING HEIGHTS 42.58N 83.03W
06/25/2009 MACOMB MI TRAINED SPOTTER
30 FOOT LONG TREE WITH 24 INCH DIAMETER DOWN. LOCATED AT
19 AND SCHOENNER.
&&
MBABICHSpecial weather statement, Jun 25, 4:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 421 PM EDT THU JUN 25 2009 MIZ063-069-070-252145- MACOMB MI-OAKLAND MI-ST. CLAIR MI- 421 PM EDT THU JUN 25 2009 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ST. CLAIR...NORTHEASTERN OAKLAND AND MACOMB COUNTIES UNTIL 545 PM EDT... AT 419 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A LARGE CLUSTER OF STRONG THUNDERSTORMS CENTERED NEAR ROMEO...MOVING EAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITHIN THIS CLUSTER OF STORMS. VERY HEAVY RAINFALL AND FREQUENT DANGEROUS LIGHTNING WILL ALSO OCCUR. LOCATIONS NEAR THE PATH OF THIS CLUSTER OF STORMS INCLUDE...MOUNT CLEMENS...ST. CLAIR SHORES...RICHMOND...NEW BALTIMORE...ST. CLAIR...ALGONAC...ARMADA...MACOMB TOWNSHIP...MEMPHIS...HARSENS ISLAND...MARYSVILLE...MARINE CITY...CENTER LINE...BERVILLE...RAY CENTER...FRASER...EASTPOINTE...CLINTON TOWNSHIP...ROSEVILLE AND CHESTERFIELD TOWNSHIP. IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DG
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 8:19 PM EDT | Special Marine Warning | DTX | 51 min | |
| Jun 24, 8:51 PM EDT | Severe Thunderstorm Warning | DTX | Midland | 30 min |
| Jun 25, 10:40 AM EDT | Special Marine Warning | DTX | 54 min | |
| Jun 25, 1:49 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer | 56 min |
| Jun 25, 1:56 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 64 min |
| Jun 25, 2:24 PM EDT | Tornado Warning | DTX | Lapeer | 27 min |
| Jun 25, 2:26 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 64 min |
| Jun 25, 2:45 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 60 min |
| Jun 25, 2:55 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 65 min |
| Jun 25, 3:03 PM EDT | Special Marine Warning | DTX | 87 min | |
| Jun 25, 3:19 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 56 min |
| Jun 25, 3:34 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw, Wayne | 71 min |
| Jun 25, 3:47 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 29 min |
| Jun 25, 3:48 PM EDT | Special Marine Warning | DTX | 72 min | |
| Jun 25, 3:58 PM EDT | River Flood Warning | DTX | Livingston | 3 days |
| Jun 25, 4:01 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 65 min |
| Jun 25, 4:29 PM EDT | Special Marine Warning | DTX | 63 min | |
| Jun 25, 4:35 PM EDT | Tornado Warning | DTX | Monroe | 29 min |
| Jun 25, 4:43 PM EDT | Flash Flood Warning | DTX | Washtenaw | 3 hr |
| Jun 25, 4:45 PM EDT | Severe Thunderstorm Warning | DTX | Washtenaw | 45 min |
| Jun 25, 5:14 PM EDT | Severe Thunderstorm Warning | DTX | Livingston | 20 min |
| Jun 25, 6:22 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Lapeer, Tuscola | 38 min |
| Jun 25, 7:32 PM EDT | Special Marine Warning | DTX | 28 min |
Nearby
Flash Flood Warnings in Michigan, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.